Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 85, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 27, 2011, 5:42 AM CDT for 4 counties in Mississippi. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 27, 2011, 5:42 AM CDT (10:42 UTC)
- Expired
- Mar 27, 2011, 6:30 AM CDT
- In force
- 48 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Issaquena County, MS, Sharkey County, MS, Warren County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 10:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 6:20 AM CDT | HAIL 1 | Phoenix, MS | QUARTER SIZED HAIL COVERING THE GROUND. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 931 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
333
WUUS54 KJAN 271042
SVRJAN
MSC055-125-149-163-271130-
/O.NEW.KJAN.SV.W.0085.110327T1042Z-110327T1130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
542 AM CDT SUN MAR 27 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF VALLEY PARK...
SOUTHERN SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
NORTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 630 AM CDT
* AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTHWEST OF VALLEY PARK MOVING EAST AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PHOENIX AND TINSLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3266 9107 3277 9043 3257 9044 3248 9106
3251 9106 3249 9102 3250 9099 3254 9106
3257 9106 3262 9099 3264 9102 3260 9106
TIME...MOT...LOC 1042Z 268DEG 37KT 3257 9094
$$
401 follow-up statement
801
WWUS54 KJAN 271109
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
609 AM CDT SUN MAR 27 2011
MSC055-125-271118-
/O.CAN.KJAN.SV.W.0085.000000T0000Z-110327T1130Z/
SHARKEY MS-ISSAQUENA MS-
609 AM CDT SUN MAR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ISSAQUENA AND
SOUTHERN SHARKEY COUNTIES IS CANCELLED...
LAT...LON 3261 9070 3271 9065 3277 9043 3257 9044
3252 9077
TIME...MOT...LOC 1108Z 268DEG 37KT 3258 9062
$$
MSC149-163-271130-
/O.CON.KJAN.SV.W.0085.000000T0000Z-110327T1130Z/
WARREN MS-YAZOO MS-
609 AM CDT SUN MAR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHWESTERN YAZOO AND NORTHEASTERN WARREN COUNTIES...
AT 608 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
WEST OF PHOENIX MOVING EAST AT 45 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SATARTIA AND TINSLEY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3261 9070 3271 9065 3277 9043 3257 9044
3252 9077
TIME...MOT...LOC 1108Z 268DEG 37KT 3258 9062
$$
40What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 4:50 AM CDT, 52 minutes earlier.
Area forecast discussion, Mar 27, 4:50 AM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 450 AM CDT SUN MAR 27 2011 .DISCUSSION...SHORT TERM(TODAY THROUGH MONDAY NIGHT)...CONTINUED TRICKY FORECAST OVER NEXT 48 HOURS AS POTENTIAL FOR ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH-CENTRAL AND SERN PORTIONS OF THE ARKLAMISS BY EARLY EVENING. FOCUS WILL THEN TURN TO INCREASING RAIN CHANCES ACROSS NORTHERN LOCATIONS LATE TONIGHT AND EARLY MONDAY. EARLIER ROBUST CONVECTION ACROSS HIGHWAY 82 CORRIDOR HAS DIMINISHED THIS EARLY SUNDAY MORNING AS DEPARTING SURFACE LOW SHIFTS EAST. ATTENDANT SFC COLD FRONT IS CURRENTLY PUSHING SOUTH ACROSS MUCH OF THE ARKLAMISS BUT HAS SLOWED IN FORWARD PROGRESS OVER THE PAST HOUR OR SO. SCATTERED ELEVATED SHOWERS PERSIST ACROSS NORTH-CENTRAL AND CENTRAL PORTIONS OF THE ARKLAMISS WITH ISOLATED THUNDERSTORMS CONTINUING ACROSS NORTHERN AL AND BACK ACROSS NORTH-CENTRAL LA. THIS ACTIVITY IS ORIENTED ALONG THE EML THAT PROVIDED A FOCUS FOR EARLIER SEVERE STORMS SATURDAY. WITH FORWARD PROGRESSION OF SHALLOW COLD FRONT SLOWING ACROSS THE SOUTH-CENTRAL AND SOUTHERN ARKLAMISS REGION AND PRESENCE OF EML WITH SUBSTANTIAL LAPSE RATES/>7 C/KM/...STRONG TO SEVERE THUNDERSTORM RISK APPEARS TO EXIST FOR THIS AFTERNOON AND EARLY EVENING ACROSS THESE LOCATIONS. THE WEAK SFC LOW FROM LAST NIGHT WITH LITTLE MID/UPPER LEVEL SUPPORT RESULTED IN A SHALLOW COLD FRONT AS H85-H7 WIND FLOW CONTINUES TO BE OUT OF THE WSW PER KDGX VAD WIND PROFILE AND NWP GUIDANCE. AS EML LOOKS TO REMAIN IN PLACE ALONG AND SOUTH OF INTERSTATE 20...LOW-LVL /925-850MB/ WIND FLOW WILL BACK IN RESPONSE TO APPROACHING STRONGER H5 S/WV ACROSS SOUTHERN PLAINS THIS AFTERNOON. AS BACKING OF SWLY LOW-LVL FLOW IS COUPLED WITH ISENTROPIC LIFT INTO THE H8-H9 LAYER WITH AVAILABLE ELEVATED INSTABILITY OF 500-1000 J/KG THIS AFTERNOON...ISOLATED STRONG THUNDERSTORMS WITH PEA TO DIME SIZED HAIL COULD OCCUR ACROSS SOUTH-CENTRAL ARKLAMISS LOCATIONS. FARTHER SOUTH ACROSS HIGHWAY 84 CORRIDOR...BUFR SOUNDINGS INDICATE SOME CONVECTION COULD BE SURFACE BASED WITH LITTLE SFC/MLCINH IN PRESENCE OF SBCAPE VALUES ~1000-1500 J/KG. WITH WEAK LOW-LEVEL FLOW AND MOISTURE FEED...STRONG TO SEVERE PULSE-TYPE TO SEMI-DISCRETE ORGANIZED THUNDERSTORMS UNDER ~50 KT 0-6 KM BULK SHEAR COULD BE CAPABLE OF HAIL TO SIZE OF QUARTERS AND DAMAGING WINDS TO 60MPH ALONG EXTREME SOUTHEASTERN LOCATIONS THIS AFTERNOON. WILL MAKE MENTION OF HAZARDS IN HWO. HAVE INCREASED MAV POPS ACROSS CENTRAL AND SOUTHERN LOCATIONS FOR THIS AFTERNOON AND EVENING. MAV POPS WERE ALSO INCREASED ACROSS NORTHERN LOCATIONS AS S/WV SWINGS BY TO THE NORTH. MAV TEMPS WERE RAISED SLIGHTLY ON MONDAY GIVEN POSSIBLE CLEARING OF CLOUDS JUST AFTER SUNRISE OPPOSED TO LATE MORNING ADVERTISED BY MAV MOS. 27/0Z OPS GFS HAS COME MORE IN LINE WITH 27/0Z AND PREVIOUS ECMWF RUNS AS WELL AS 27/0Z GEM AND NAM WITH A QUICK-HITTING ROUND OF ELEVATED SHOWERS ACROSS CENTRAL AND NORTHERN PORTIONS OF THE ARKLAMISS TONIGHT THROUGH EARLY MONDAY MORNING. QPF WILL REMAIN GENERALLY LIGHT WITH LESS THAN ONE QUARTER QPF ACROSS NORTHERN LOCATIONS OWNING TO MODEST ASCENT...LIMITED MOISTURE FEED...AND RELATIVELY DRY AIRMASS IS PLACE ACROSS THE NORTH. THIS SHORTWAVE WILL DRIVE MUCH DRIER AIR IN ACROSS THE ARKLAMISS REGION MID-DAY MONDAY AS SKIES WILL BECOME PARTLY CLOUDY FROM WEST TO EAST BY MONDAY NIGHT BEFORE SOUTHERLY RETURN FLOW AND CLOUDS REBUILD IN BY TUESDAY MORNING AHEAD OF THE NEXT WEATHER MAKER. /ALLEN/ LONG TERM(TUESDAY THROUGH SUNDAY)...ACTIVE PATTERN PERSISTS FOR THE MEDIUM RANGE WITH AT LEAST TWO SIGNIFICANT SHORTWAVES DROPPING INTO THE SRN PLAINS FROM THE NORTHWEST AND HELPING TO FIRST DEEPEN A SURFACE LOW OVER THE LOWER MS VALLEY FOR TUESDAY NIGHT...AND THEN OVER SRN GA THURSDAY MORNING. PWATS OF NEAR 1 INCH ALONG THE COAST EARLY TUESDAY SURGE BACK NWD AND INCREASE TO 1.6 INCHES OVER MOST OF OUR CWFA BY WEDNESDAY MORNING. INCREASING WAA AHEAD OF THE FIRST SYSTEM WILL BRING WIDESPREAD RAIN SHOWERS TO OUR WRN ZONES LATER TUESDAY... AND SCATTERED TO NUMEROUS TSRA WITH LOCALLY HEAVY RAINS TUESDAY NIGHT/EARLY WEDNESDAY. THE GFS ENSEMBLE MEAN AND 00Z ECMWF HAVE A LITTLE BETTER AGREEMENT IN TIMING THIS SYSTEM WHICH FEATURES COLD FRONTOGENESIS ACROSS OUR CWFA LATE TUESDAY NIGHT. THERE ARE RATHER MEAGER INDICATIONS OF POTENTIAL SEVERE HAIL-PRODUCERS STARTING LATE TUESDAY AFTERNOON THROUGH THE NIGHT TIME HOURS...REFER TO SPC DAY 3 CONVECTIVE OUTLOOK. WILL INCLUDE A MENTION OF LOCALLY HEAVY RAIN FOR CENTRAL AND SRN PORTIONS DURING TUESDAY NIGHT WHERE 2 TO 3 INCHES ARE QUITE POSSIBLE BEFORE MIDDAY ON WEDNESDAY. WHILE THE RAINS SHOULD TAPER OFF W TO E WEDNESDAY AFTERNOON...THE SECOND AND STRONGER IMPULSE HEADS OUR WAY THURSDAY MORNING WITH MORE SHOWER CHANCES AS SURFACE HIGH PRESSURE STARTS TO FINALLY BUILD OVER OUR REGION. GFS ENSEMBLE MEANS SHOW AN OPEN TROUGH MOVING THROUGH THE REGION AS DOES THE ECMWF THURSDAY EVENING. CONSIDERING THE RECENT PROGRESSIVE NATURE OF THE WEATHER PATTERN WL LEAN TOWARD THESE MORE CONSISTENT SOLUTION SCENARIOS. THIS TIMING BRINGS DRIER AIR IN FOR THURSDAY NIGHT THROUGH SATURDAY AS THE NEXT UPSTREAM SYSTEM SHOULD HOLD OFF UNTIL ABOUT NEXT SUNDAY NIGHT OR MONDAY. DUE TO CLOUDS AND PRECIP CHANCES WEDNESDAY...HAVE STAYED WITH OUR CONTINUITY FOR MAX TEMPS OF 65-72F AS 80F SEEMS HIGHLY UNLIKELY. THE ENSEMBLE TEMPERATURE SPREADS RANGE FROM 4-5 STANDARD DEVIATIONS FROM TUESDAY NIGHT RIGHT THROUGH FRIDAY LENDING TOWARD A LOWER CONFIDENCE FORECAST THAN USUAL. HEADING INTO NEXT WEEKEND...WE SHOULD SEE A RATHER COOL THURSDAY/FRIDAY WITH HIGHS IN THE 60S FOLLOWED BY MILDER 70S FOR SATURDAY. OTHERWISE...A BLEND OF MOSTLY MEN/MEX DATA USED FOR THE TEMPS AND POPS. /40/ && .AVIATION...IFR TO LOW MVFR CIGS WITH REDUCED VISIBILITIES ARE PREVAILING ACROSS ALL TAF SITES THIS MORNING AS COLD FRONT SLOWLY PROGRESSES SOUTHWARD TOWARD HIGHWAY 84 CORRIDOR. WINDS ARE NORTH AT THE SURFACE AT ALL SITES EXCEPT KHBG...WITH A QUICK CHANGE TO W OR WSW AT 2-3 KFT...RESULTING IN POSSIBLE TURBULENCE. CIGS WILL SLOWLY LIFT TO MVFR CONDITIONS ACROSS ALL TAF SITES BY LATE MORNING. COLD FRONT WILL APPROACH KHBG BY 27/15Z BUT COULD STALL IN VICINITY AND THEN RETREAT NORTHWARD AS WINDS BACK AROUND TO SWLY. ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY BE POSSIBLE ACROSS SOUTH-CENTRAL AND SOUTHEASTERN LOCATIONS THIS AFTERNOON AND EARLY EVENING. HAIL TO THE SIZE OF QUARTERS AND DAMAGING WINDS UP TO 60 MPH WILL BE PRIMARY RISKS. CEILINGS MAY BECOME VFR FOR A SHORT TIME THIS AFTERNOON BEFORE LOWER CEILINGS BUILD BACK IN WITH RAIN PIVOTING ACROSS NORTHERN AND CENTRAL AREAS TONIGHT AND EARLY MONDAY./ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 68 50 72 52 / 30 43 5 11 MERIDIAN 71 52 74 49 / 41 36 6 11 VICKSBURG 65 47 70 52 / 23 43 5 11 HATTIESBURG 81 60 80 55 / 45 33 7 11 NATCHEZ 69 51 71 55 / 26 38 5 11 GREENVILLE 57 44 64 47 / 17 53 5 11 GREENWOOD 59 42 66 45 / 19 54 5 11 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Mar 26, 2:58 PM CDT, 14 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 258 PM CDT SAT MAR 26 2011 MSZ025>033-036>039-044>046-272000- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER- 258 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST PORTIONS OF CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND SUNDAY ISOLATED TO SCATTERED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 75 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. STRONG WIND SHEAR ALONG A FRONT EXTENDING FROM SOUTHERN ARKANSAS INTO NORTH MISSISSIPPI WILL ENHANCE THE RISK FOR TORNADOES...ESPECIALLY ALONG THE HIGHWAY 82 CORRIDOR EAST OF GREENWOOD TO THE GOLDEN TRIANGLE REGION. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE EVENING AS A COLD FRONT APPROACHES FROM THE WEST. THE RISK FOR SEVERE WEATHER WILL DIMINISH AFTER MIDNIGHT. ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT. ARZ074-075-LAZ007>009-015-016-MSZ018-019-034-035-040>043-047>052- 056>058-272000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-WASHINGTON-HUMPHREYS-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-SMITH-JASPER-CLARKE- 258 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SUNDAY ISOLATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING A FEW TORNADOES... LARGE HAIL TO THE SIZE OF GOLF BALLS...AND DAMAGING WIND UP TO 70 MPH WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE EVENING. STRONG DAYTIME HEATING...COMBINED WITH VERY COLD AIR ALOFT AND INCREASING MOISTURE...IS SUPPORTING A VERY UNSTABLE AIRMASS. ISOLATED THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON...AND THE STORMS COULD QUICKLY BECOME SEVERE. THE MAIN RISK FOR SEVERE WEATHER WILL BE THIS EVENING AS A COLD FRONT PUSHES SOUTHEAST ACROSS THE AREA. ISOLATED SEVERE THUNDERSTORMS WILL ERUPT IN THE UNSTABLE AIRMASS...AND WIND SHEAR WILL BE SUFFICIENT FOR STORMS TO CONTAIN LARGE HAIL AND A RISK FOR TORNADOES. THE SEVERE WEATHER RISK WILL DIMINISH AFTER MIDNIGHT. ALSO...HEAVY DOWNPOURS WILL BE LIKELY WITH THUNDERSTORMS. PONDING OF WATER AND SOME LOCALIZED FLOODING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS WILL BE NEEDED INTO TONIGHT...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT. LAZ023>026-MSZ053>055-059>066-072>074-272000- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 258 PM CDT SAT MAR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTH CENTRAL MISSISSIPPI... .DAY ONE...TONIGHT AND SUNDAY ISOLATED STRONG TO SEVERE THUNDERSTORMS CONTAINING HAIL AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE AFTER MIDNIGHT INTO SUNDAY MORNING. AN UNSTABLE AIRMASS WILL BE IN PLACE AS A COLD FRONT APPROACHES FROM THE NORTH...AND THERE SHOULD BE ENOUGH INSTABILITY TO SUPPORT A MARGINAL HAIL AND DAMAGING WIND RISK. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY SEVERE THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT OVER THE WHOLE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL BE MOVING ACROSS THE REGION. THE TIMING AND INTENSITY OF THE SYSTEM STILL SOMEWHAT REMAINS UNCERTAIN AT THIS TIME. CONTINUE TO MONITOR THE LATEST FORECASTS AND STATEMENTS FOR UPDATES ON THIS POTENTIAL SEVERE WEATHER AND HEAVY RAIN EVENT. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED LATE TONIGHT INTO EARLY SUNDAY MORNING...AND POSSIBLY AGAIN TUESDAY INTO TUESDAY NIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. EC
In the hours before
Special weather statement, Mar 27, 4:47 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 447 AM CDT SUN MAR 27 2011 LAZ008-009-015-016-271030- WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-MADISON LA- 447 AM CDT SUN MAR 27 2011 ...STRONG STORM TO PASS THROUGH MONTICELLO LOUISIANA... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH WINDS WAS LOCATED 6 MILES NORTH OF HOLLY RIDGE AT 445 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP ONE HALF INCH ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO POSSIBLE WITH THIS STORM AS IT PASSES THROUGH THE MONTICELLO AREA BY 515 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHWESTERN MADISON...NORTHEASTERN RICHLAND...SOUTHWESTERN EAST CARROLL AND SOUTHWESTERN WEST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Mar 27, 5:23 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 523 AM CDT SUN MAR 27 2011 LAZ009-015-016-023-271105- EAST CARROLL LA-RICHLAND LA-FRANKLIN LA-MADISON LA- 523 AM CDT SUN MAR 27 2011 ...STRONG STORM MOVING EAST ALONG INTERSTATE TWENTY TOWARD DELHI... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF RAYVILLE AT 522 AM CDT...MOVING EAST AT 35 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES THROUGH DELHI BEFORE 545 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN NORTHERN MADISON...NORTHEASTERN FRANKLIN...CENTRAL RICHLAND AND SOUTHWESTERN EAST CARROLL PARISHES SHOULD MONITOR THIS STORM CLOSELY. 40
Special weather statement, Mar 27, 5:33 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 533 AM CDT SUN MAR 27 2011 LAZ009-MSZ040>042-047-271115- EAST CARROLL LA-WARREN MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS- 533 AM CDT SUN MAR 27 2011 ...STRONG STORM CROSSING MISSISSIPPI RIVER HEADING EAST TOWARD VALLEY PARK... A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 13 MILES WEST OF VALLEY PARK AT 531 AM CDT...MOVING EAST AT 40 MPH. VERY HEAVY RAIN UP TO ONE HALF INCH ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THIS STORM AS IT MOVES THROUGH VALLEY PARK HEADING TOWARD SATARTIA BY 600 AM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN SOUTHWESTERN YAZOO...SOUTHERN ISSAQUENA...SOUTHERN SHARKEY AND NORTHERN WARREN COUNTIES...AND SOUTHEASTERN EAST CARROLL PARISH SHOULD MONITOR THIS STORM CLOSELY. 40
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 7:52 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower | 38 min |
| Mar 26, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 40 min |
| Mar 26, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 16 min |
| Mar 26, 9:25 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 65 min |
| Mar 26, 10:17 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 28 min |
| Mar 26, 10:58 PM CDT | Severe Thunderstorm Warning | JAN | Clay | 26 min |
| Mar 27, 6:53 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Noxubee, Winston | 37 min |
| Mar 27, 7:18 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 42 min |
| Mar 27, 7:49 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Warren | 41 min |
| Mar 27, 8:01 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba | 44 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.